Alert archive / Florida / River Flood Warnings in 2014
River Flood Warning 35, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Apr 15, 2014, 2:08 AM CDT for Okaloosa County, Florida. It took effect at Apr 15, 2014, 7:00 PM CDT. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2014, 2:08 AM CDT (07:08 UTC)
- In effect from
- Apr 15, 2014, 7:00 PM CDT
- Expired
- Apr 17, 2014, 7:00 PM CDT
- In force
- 48 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 62 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 8.32 ft at Apr 18, 2014, 7:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
213
WGUS44 KMOB 150708
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE, AL
208 AM CDT TUE APR 15 2014
...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE
FOLLOWING RIVER IN FLORIDA...
SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY.
.HEAVY RAIN HAS FALLEN OVER THE PAST SEVERAL HOURS AND MORE RAIN IS EXPECTED DURING THE
NEXT 6 TO 12 HOURS. AS A RESULT...RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING
IS NOW IN EFFECT. IF LESS RAINFALL OCCURS...IT MAY BE NECESSARY TO REVISE THIS STAGE
FORECAST DOWNWARD.
SAFETY MESSAGE...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC091-160708-
/O.NEW.KMOB.FL.W.0035.140416T0000Z-140418T0000Z/
/CRVF1.1.ER.140416T0000Z.140416T1200Z.140417T1800Z.NO/
208 AM CDT TUE APR 15 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLOOD WARNING FOR
THE SHOAL RIVER NEAR CRESTVIEW
* FROM THIS EVENING UNTIL THURSDAY EVENING
* AT 1AM TUESDAY THE STAGE WAS...6.3 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 8 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO
NEAR 9.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
THURSDAY EARLY AFTERNOON.
* AT 8 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR.
&&
LAT...LON 3078 8650 3078 8649 3069 8653
3070 8663 3070 8655
$$1 follow-up statement
059
WGUS84 KMOB 151623
FLSMOB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE, AL
1123 AM CDT TUE APR 15 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN FLORIDA...
SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY.
SAFETY MESSAGE...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC091-151653-
/O.CAN.KMOB.FL.W.0035.000000T0000Z-140418T0000Z/
/CRVF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1123 AM CDT TUE APR 15 2014
THE FLOOD WARNING IS CANCELLED FOR
THE SHOAL RIVER NEAR CRESTVIEW
* UNTIL THURSDAY EVENING
* AT 10 AM TUESDAY THE STAGE WAS 6.7 FEET
* FLOOD STAGE IS 8 FEET
&&
LAT...LON 3078 8650 3078 8649 3069 8653
3070 8663 3070 8655
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 15, 1:36 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 15, 1:36 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
136 AM CDT TUE APR 15 2014
.UPDATE...HAVE CLEARED SOUTHEAST MS COUNTIES FROM THE FLASH FLOOD
WATCH. NO OTHER MAJOR CHANGES. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 61 36 67 48 72 / 10 05 05 10 20
PENSACOLA 63 41 67 51 72 / 30 05 05 10 20
DESTIN 63 43 67 55 70 / 50 05 05 10 20
EVERGREEN 59 29 67 41 70 / 30 05 05 10 10
WAYNESBORO 58 30 67 43 71 / 10 05 10 10 10
CAMDEN 57 30 67 42 70 / 20 10 10 10 10
CRESTVIEW 63 31 70 41 72 / 50 05 05 10 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
WILCOX...
FL...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...NONE.
GM...GALE WARNING UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL
WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
MISSISSIPPI SOUND...NORTHERN MOBILE BAY...SOUTHERN MOBILE
BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
SMALL CRAFT ADVISORY UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MISSISSIPPI SOUND...NORTHERN MOBILE BAY...SOUTHERN
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM...
SMALL CRAFT ADVISORY FROM NOON TUESDAY TO 10 AM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM...
SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
ZONES: CHOCTAWHATCHEE BAY...PENSACOLA BAY SYSTEM...PERDIDO
BAY...
&&Hazardous weather outlook, Apr 14, 7:22 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 722 PM CDT MON APR 14 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-160000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 722 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT A HIGH RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD EASTWARD OVER THE CENTRAL GULF COAST. THE RISK OF A FEW STRONG TO SEVERE STORMS APPEARS TO BE CONFINED TO SOUTH CENTRAL ALABAMA EAST OF INTERSTATE 65...THE WESTERN FLORIDA PANHANDLE...AND COASTAL ALABAMA. LOCALIZED DAMAGING WIND GUSTS AND A FEW INSTANCES OF LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. PERIODS OF HEAVY RAIN ARE ALSO EXPECTED. WIDESPREAD RAIN TOTALS OF 2 TO 3 INCHES ARE LIKELY WITH LOCALLY HIGHER TOTALS OF 4 TO 6 INCHES POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION. THE ADDITIONAL HEAVY RAIN MAY EXACERBATE ONGOING RIVER FLOODING AND RESULT IN INSTANCES OF FLASH FLOODING. EVEN IN AREAS WHERE FLASH FLOODING DOES NOT OCCUR...MINOR FLOODING OF LOW LYING AND URBAN AREAS IS LIKELY. STRONG NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONTAL PASSAGE EARLY TUESDAY MORNING. FREQUENT GUSTS OF 25 TO 30 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY TO WINDY CONDITIONS ARE EXPECTED ON TUESDAY WITH FREQUENT GUSTS OF 30 TO 35 MPH LIKELY. A WIND ADVISORY WILL LIKELY BE REQUIRED. FREEZING TEMPERATURES AND AREAS OF FROST ARE POSSIBLE ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR EARLY WEDNESDAY MORNING. PATCHY FROST IS POSSIBLE SOUTH TO THE INTERSTATE 10 CORRIDOR. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TONIGHT. GMZ630>635-650-655-670-675-160000- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 722 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING DUE TO MODERATE SOUTH TO SOUTHEAST WINDS. A COLD FRONT WILL MOVE ACROSS THE MARINE AREA TONIGHT WITH SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE MARINE AREA AHEAD OF THE FRONT. STRONG NORTHWEST WINDS IN THE WAKE OF THE FRONT WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH WEDNESDAY MORNING DUE TO STRONG OFFSHORE FLOW.
In the hours before
Local storm report, Apr 14, 9:48 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
948 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FLASH FLOOD 2 SW BAYOU LA BATRE 30.39N 88.27W
04/14/2014 MOBILE AL LAW ENFORCEMENT
SHELL BELT RD CLOSED DUE TO FLOODING.
&&
10Local storm report, Apr 14, 10:16 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1016 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD 2 WNW MOLINO 30.73N 87.35W
04/14/2014 ESCAMBIA FL LAW ENFORCEMENT
INTERSECTION OF HWY 29 AND HWY 97 CLOSED DUE TO FLOODING.
&&
10Local storm report, Apr 14, 10:35 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1035 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 1 WSW BAYOU LA BATRE 30.40N 88.26W
04/14/2014 MOBILE AL LAW ENFORCEMENT
SHELL BELT ROAD HAS REMAINED CLOSED SINCE EARLIER THIS
EVENING DUE TO FLASH FLOODING.
&&
CLLocal storm report, Apr 14, 10:44 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1044 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM LIGHTNING MILTON 30.63N 87.04W
04/14/2014 SANTA ROSA FL 911 CALL CENTER
HOME STRUCK BY LIGHTNING IN EAST MILTON.
0939 PM LIGHTNING 4 W BAGDAD 30.59N 87.10W
04/14/2014 SANTA ROSA FL 911 CALL CENTER
STRUCTURE FIRE DUE TO LIGHTNING.
&&
10Special weather statement, Apr 14, 11:09 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1109 PM CDT MON APR 14 2014 FLZ002-004-006-150530- COASTAL ESCAMBIA FL-COASTAL OKALOOSA FL-SANTA ROSA FL- 1109 PM CDT MON APR 14 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OKALOOSA... SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 1230 AM CDT... AT 1059 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF DE FUNIAK SPRINGS TO VALPARAISO TO 10 MILES SOUTHWEST OF WARRINGTON...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MIDWAY... OCEAN CITY... FORT WALTON BEACH... WOODLAWN BEACH... TIGER POINT... NAVARRE BEACH... HOLLEY... SHALIMAR... LAKE LORRAINE... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. HEAVY RAINFALL IS ALSO A PRIMARY THREAT WITH THESE STORMS. HOURLY RAINFALL TOTAL RAINFALL SATURATED GROUNDS CAN RESULT IN FLASH FLOODING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. &&
Local storm report, Apr 14, 11:44 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1144 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM FLASH FLOOD 2 WSW ORANGE BEACH 30.28N 87.61W
04/14/2014 BALDWIN AL FIRE DEPT/RESCUE
ORANGE BEACH FIRE DEPARTMENT REPORTS WATER ONE HALF TO
ONE FEET DEEP ON CARIBE DRIVE IN ORANGE BEACH.
&&
CLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:28 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 62 min |
| Apr 14, 8:48 PM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 117 min |
| Apr 14, 8:50 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 55 min |
| Apr 14, 10:06 PM CDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Apr 14, 10:45 PM CDT | Areal Flood Warning | MOB | Escambia, Santa Rosa | 6 hr |
| Apr 14, 10:54 PM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 3 hr |
| Apr 15, 1:09 AM CDT | Areal Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 6 hr |
| Apr 15, 1:46 AM CDT | Areal Flood Warning | MOB | Okaloosa, Santa Rosa | 6 hr |
| Apr 15, 4:49 AM CDT | Freeze Watch | MOB | 9 hr | |
| Apr 15, 4:49 AM CDT | Wind Advisory | MOB | 13 hr | |
| Apr 15, 9:30 AM CDT | River Flood Warning | MOB | Escambia | 14 hr |
Nearby
River Flood Warnings in Florida, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.